MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a 4mm by 2mm amplatzer piccolo occluder was selected for implant in a 32 week, 1.7kg patient with the following patent ductus arteriosus (pda) dimensions: minimal diameter 2.6mm, length of 9mm, and diameter at aortic ampulla of 3.4mm.The device was prepared per the ifu and implanted intraductally using a 4f 60cm amplatzer torqvue lp delivery system.It was observed during the procedure that the device migrated slightly and then embolized down to the abdominal aorta.The decision was made to emergently remove the device because it caused a gradient in the aortic arch.The physician then successfully snared the device and replaced it with another 4mm by 2mm amplatzer piccolo occluder (8474507).Temporary loss of perfusion to the right foot was reported and heparin was administered to treat it.The patient was reported as recovered and was discharged.The patient remained hemodynamically stable throughout the procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of embolism of the 4/2mm piccolo device was reported.The investigation confirmed the device met dimensional specifications when analyzed at abbott under non-physiological conditions.A review of the measurements as reported from the field was performed.Per the sizing table in the instructions for use, the correct size piccolo occluder for defect was a 4/2mm, the size of the embolized device.Information form the field indicated that the ifu was followed during the implant procedure.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Na.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15611711
Report Number2135147-2022-01639
Device Sequence Number2762449
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public05415067031006
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-04-02-L
Device Lot Number8474507
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE LP DS, 9-TVLP4F90/060.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age32 WK
Patient SexFemale
Patient Weight2 KG